Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 25, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 2, 2001, 4:57 PM CDT for Camden County, Dallas County, Missouri. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 2, 2001, 4:57 PM CDT (21:57 UTC)
- Expired
- Apr 2, 2001, 5:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Camden County, MO, Dallas County, MO
The radar
The Springfield radar (KSGF), 80 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 5:00 PM CDT | Hail 1 | Urbana, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 022157 SVRSGF MOC029-059-022230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 457 PM CDT MON APR 2 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DALLAS COUNTY IN SOUTHWEST MISSOURI SOUTHWESTERN CAMDEN COUNTY IN CENTRAL MISSOURI * UNTIL 530 PM CDT * AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF URBANA...OR 20 MILES SOUTHWEST OF CAMDENTON...MOVING EAST AT 40 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... DALLAS AND CAMDEN COUNTIES. THE TOWNS OF TUNAS...BRANCH AND LEADMINE ARE ALSO IN THE PATH OF THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3796 9314 3778 9314 3777 9286 3796 9285 SUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:34 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 2, 3:34 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 334 PM CDT MON APR 2 2001 02/12Z UA ANALYSIS SHOWED A PATTERN THAT WILL FAVOR WARM FRONT TO EXIST FROM OKLAHOMA TO ARKANSAS. THIS WARM FRONT FITS IN CONCEPTUALLY WITH WNWRLY UPPER JET...THAT XTNDD FROM IA TO NC/SC. 850MB MSTR WAS MAXIMIZED OVER NRN AND NERN OK...WITH +12 DWPTS...ALONG WITH SPEED CNVRGC INTO WARM FRONT. SIMILAR PATTERN OF WAA/MSTR CNVRG EXISTED AT 700MB. 02/17Z SFC ANALYSIS SHOWED TIGHT DWPT GRADIENT FROM AR TO NERN OK AND SERN KS...THE DWPT GRADIENT MAGNITUDE WAS 20F DEGREES. OBVIOUSLY SFC WARM FRONT XTNDD ALG THE SRN EDGE OF DWPT GRADIENT. SFC WARM FRONT CURVED FROM SRN AR/NERN OK/NRN OK THEN INTO A LOW OVER WRN OK. 500MB ANALYSIS SHOWED A WEAK SHRT WV THAT XTNDD FROM SERN CO TO SWRN TX...AT 02/12Z. THIS SHRT WV AIDED THE DVLPMNT OF SHWRS AND TSTMS SINCE FROM THIS AM AND INTO THE AFTN. UNFORTUNATELY IT IS DIFFICULT TO ISOLATE...WITH GREAT CERTAINTY...ADDITIONAL SHRT WVS WITHIN WSWRLY FLOW. ETA AND AVN FCST WEAK SHRT WVS TO MOVE ACROSS KS AND MO DURG THE NEXT 24 TO 30HRS...BUT CONFIDENCE IN TIMING AND PLACEMENT OF THESE SHRT WVS IS LOW. WARM ADVECTION PATTERN WILL REMAIN IN PLACE...DUE TO THE PERSISTENT LOCATION OF THE WNWRLY UPPER JET. THIS SITUATION WILL CONTINUE THROUGH TONIGHT AND TUESDAY...THINK THAT BEST FCST WOULD BE TO RELY ON PERSISTENCE...THAT IS...ADDITIONAL SHWRS AND TSTMS WILL DVLP JUST TO THE WEST OF THE CWFA...OR OVER THE CWFA...OR NEAR THE WARM FRONT. MOVEMENT OF STORMS WOULD BE FROM 270 TO 290 DEGREES. THE NORTHERN MOST COUNTIES WILL HAVE...RELATIVELY...LOWER POPS COMPARED TO THE SOUTHERN COUNTIES. EXPECT CVRG OF TSTMS TO INCRS LATE TNGT AS LOW LEVEL JET UNDERGOES THE USUAL NOCTURNAL SPEED INCRS. 850MB JET OF 40+KTS OVER NERN OK WILL PUSH WARM AND MOIST AIR ACROSS WARM FRONT. AT THE SAME TIME UVV FROM RR QUAD OF WI TO NC UPPER JET...AND UVV FROM LOW AMPLITUDE SHRT WVS WITHIN WSWRLY FLOW. ELEVATED INSTABILITY...TAKEN FROM ETA 850MB LI WILL RANGE FROM -6 TO -4. WITH THE ABOVE SITUATION...STORMS SHOULD HAVE STRONG UPDRAFTS TO SUPPORT LARGE HAIL AND LOCALLY HEAVY RAIN. THERE COULD ALSO BE DAMAGING WIND GUSTS...BUT DUE TO THE ELEVATED NATURE OF THE CONVECTION...THE DOWNBURSTS MAY BE FEW. THE GUIDANCE POPS ARE TOO LOW...JUST LIKE YESTERDAY...AND WILL THROW OUT POP GUIDANCE IN FAVOR OF HIGH POPS DUE TO THE HIGH LIKELIHOOD OF ADDITIONAL PCPN. WILL GO CLOSE TO GUIDANCE TEMPS AND THOSE ARE CLOSE TO GOING FCST. MODELS MOVE THE NERN U.S. UPPER JET EWD TUES NGT AND WED. THIS WILL FORCE WARM FRONT TO MOVE NORTH TO THE KS/NE BORDER REGION BY WED. THE REST OF THE WARM FRONT WEAKENS OVER MO...AS BEST THERMAL GRADIENT WILL BE OVER NE AND NRN KS BY THEN...AND UPPER RIDGE BUILDS OVER THE CNTRL PLNS. ALSO ON WED...TEMPS ALOFT WARM AND SO WILL SFC TEMPS. WRN U.S. UPPER TROF WILL EDGE CLOSER TO THE ROCKIES AND THIS TROF WILL FORCE COLD FRONT INTO THE WSTRN HIGH PLNS AND MERGE WITH LEE SIDE SFC TROFFING. LOW LVL SWRLY FLOW WILL PUSH DRY LN INTO SRN KS TO CNTRL OK. HWVR UPPER LVL WINDS RATHER WEAK ON WED...WITH 500MB WINDS ARND 30KTS. ALSO WITH WARMER TEMPS ALOFT...THERE WILL BE SOME CAPPING. DAYTIME HTG OF WARM AND MOIST AIR MASS WOULD RESULT IN STG TO SVR TSTMS DURG LATE AFTN AND EARLY EVENING. THIS SCENARIO ON WED WILL REPEAT ON THURS AND FRI. THINGS CHANGE BY FRI NGT AS WRN U.S. UPPER LOW PUSHES INTO THE PLNS. STEEPENING LAPSE RATES AND STRONGER WIND FIELDS WOULD LEAD TO SOME INTERESTING WX FRI NGT AND SAT. I AM CONCERNED ABOUT THE BACKDOOR COLD FRONT THAT XTNDS FROM SERN TO CNTRL MO WED. THIS FRONT WAS PART OF THE ORIGINAL WARM FRONT...BUT BECOMES MERGED WITH BACKDOOR COLD FRONT...DUE TO LARGE SFC HIGH BUILDING OVER THE GREAT LAKES AND RIDGING INTO THE OHIO AND TENN VALLEYS. THIS BACKDOOR FRONT COULD FOCUS ISOLD AFTN TSTMS. COOLER WX WILL FOLLOW ON SUN...AS UPPER LOW MOVES OFF TWDS THE: GREAT LAKES. THIS COOLING TREND WOULD LAST INTO MONDAY. .SGF... MO...NONE. KS...NONE. D.STEINMETZ
In the hours before
Special weather statement, Apr 2, 11:15 AM CDT, 5 hours 42 minutes before
KSZ073-097-101-MOZ066-077-088>090-093>095-101>104-030415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1115 AM CDT MON APR 2 2001 ...SEVERE THUNDERSTORM WATCH FOR SOUTHWEST MISSOURI CANCELED... THE SEVERE THUNDERSTORM WATCH...ISSUED EARLIER THIS MORNING AND IN EFFECT UNTIL NOON FOR SOUTHWEST MISSOURI...HAS BEEN CANCELED. HOWEVER... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ALL OF SOUTHERN MISSOURI...AND NORTHERN ARKANSAS THIS AFTERNOON THROUGH TUESDAY. ALTHOUGH THE STORMS WILL REMAIN BELOW SEVERE LIMITS...SMALL HAIL AND GUSTY WINDS WILL STILL OCCUR. THERE IS ALSO THE CHANCE FOR SEVERE STORMS LATER TONIGHT...AND ON TUESDAY. STAY ED TUNED TO THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. DAVIS/FOSTER
Special weather statement, Apr 2, 1:00 PM CDT, 3 hours 57 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT MON APR 2 2001 ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH TUESDAY ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS... THE OUTLOOK THROUGH TONIGHT... A FEW THUNDERSTORMS...SOME POSSIBLY STRONG TO SEVERE...ARE LIKELY ACROSS THE REGION THIS AFTERNOON AND TONIGHT. THE MAIN THREAT FROM THE STORMS WILL BE FROM HAIL...UP TO DIME SIZE...AND BRIEF HEAVY RAINFALL. A WARM FRONT EXTENDED FROM SOUTHERN ARKANSAS...TO NORTHEAST OKLAHOMA ....AND THEN CURVED INTO A LOW OVER WESTERN OKLAHOMA. VERY MOIST AIR AIR WILL CONTINUE TO COLLIDE WITH THE WARM FRONT. WARM...MOIST...AND UNSTABLE AIR ALOFT...WILL CONTINUE TO FEED ACROSS THE WARM FRONT AND INTO KANSAS AND MISSOURI. THIS WILL CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP OVER SOUTHEASTERN KANSAS AND MOST OF THE MISSOURI OZARKS THROUGH TONIGHT. IN ADDITION...THE CHANCES OF SEVERE THUNDERSTORMS WILL INCREASE LATE TONIGHT AND INTO TUESDAY MORNING. THIS IS DUE TO A STRONGER FLOW OF WARM...MOIST...AND UNSTABLE AIR ACROSS THE WARM FRONT LATE TONIGHT. THESE STORMS WOULD MOST LIKELY DEVELOP AFTER MIDNIGHT. THE MAIN THREAT FROM THE STORMS WOULD BE LARGE HAIL...WIND GUSTS TO 60 MPH... AND HEAVY RAIN. SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR THIS EVENING...HOWEVER SPOTTERS AND EMERGENCY MANAGEMENT SHOULD CLOSELY MONITOR WEATHER CONDITIONS LATE TONIGHT. .OUTLOOK FOR TUESDAY THROUGH FRIDAY... STRONG TO SEVERE THUNDERSTORMS WILL BE IN PROGRESS TUESDAY MORNING BEFORE DECREASING TOWARDS LATE MORNING. HOWEVER ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE INTO WEDNESDAY MORNING. SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR WEATHER CONDITIONS TUESDAY. D.STEINMETZ
Local storm report, Apr 2, 1:56 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1256 PM CST MON APR 02 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1219 PM ARMA KS 1 INCH HAIL
04/02/01 CRAWFORD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1229 PM LIBERAL MO .75 INCH HAIL
04/D02/01 BARTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 2, 3:15 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 PM CDT MON APR 02 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0119 PM ARMA KS 1 INCH HAIL
04/02/01 CRAWFORD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0129 PM LIBERAL MO .75 INCH HAIL
04/02/01 BARTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0209 PM GOLDEN CITY MO .75 INCH HAIL
04/02/01 BARTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
HAIL COVERING THE GROUND.
0220 PM NEOLA MO .75 INCH HAIL
04/02/01 DADE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0243 PM DADEVILLE MO 1 INCH HAIL
04/02/01 DADE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0244 PM EUDORA MO 1 INCH HAIL
04/02/01 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.
HAIL COVERING THE GROUND
b0245 PM ALDRICH MO 1 INCH HAIL
04/02/01 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 2, 3:30 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
330 PM CDT MON APR 02 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0119 PM ARMA KS 1 INCH HAIL
04/02/01 CRAWFORD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0129 PM LIBERAL MO .75 INCH HAIL
04/02/01 BARTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0209 PM GOLDEN CITY MO .75 INCH HAIL
04/02/01 BARTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
HAIL COVERING THE GROUND.
0220 PM NEOLA MO .75 INCH HAIL
04/02/01 DADE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0238 PM DADEVILLE MO 1 INCH HAIL
04/02/01 DADE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0243 PM EUDORA MO 1 INCH HAIL
04/02/01 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.
HAIL COVERING THE GROUND
0245 PM ALDRICH MO 1 INCH HAIL
04/02/01 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 2, 4:03 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
403 PM CDT MON APR 02 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0318 PM 4 S BOLIVAR MO .88 INCH HAIL
04/02/01 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0335 PM BUFFALO MO .75 INCH HAIL
04/02/01 DALLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:17 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 28 min |
| Apr 2, 1:18 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 42 min |
| Apr 2, 1:53 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 37 min |
| Apr 2, 2:27 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 33 min |
| Apr 2, 2:55 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 35 min |
| Apr 2, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.